View More View Less
  • 1 University of Zagreb Department of Mathematics Bijenička cesta 30 10000 Zagreb Croatia
Full access

We characterize the existence of infinitely many Diophantine quadruples with the property D ( z ) in the ring ℤ[1 +

\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\sqrt d$$ \end{document}
)/2], where d is a positive integer such that the Pellian equation x2dy2 = 4 is solvable, in terms of representability of z as a difference of two squares.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • ABU MURIEFAH , F. S. and Al-Rashed, A. , Some Diophantine quadruples in the ring ℤ[\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\sqrt { - 2}$$ \end{document}], Math. Commun. , 9 (2004), 1–8. MR 2005d :11041

    Al-Rashed A. , 'Some Diophantine quadruples in the ring ℤ[ % MathType!MTEF!2!1!+- % feaagaart1ev2aaatCvAUfeBSjuyZL2yd9gzLbvyNv2CaerbuLwBLn % hiov2DGi1BTfMBaeXatLxBI9gBaerbd9wDYLwzYbItLDharqqtubsr % 4rNCHbGeaGqipC0xg9qqqrpepC0xbbL8F4rqqrFfpeea0xe9Lq-Jc9 % vqaqpepm0xbba9pwe9Q8fs0-yqaqpepae9pg0FirpepeKkFr0xfr-x % fr-xb9adbaqaaeGaciGaaiaabeqaamaabaabaaGcbaWaaOaaaeaarm % qr1ngBPrgitLxBI9gBaGqbaiab-jHiTiab-jdaYaWcbeaaaaa!3C78! \documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\sqrt { - 2}$$ \end{document}] ' (2004 ) 9 Math. Commun. : 1 -8.

    • Search Google Scholar
  • Baker, A. and Davenport, H. , The equations 3 x 2 − 2 = y 2 and 8 x 2 − 7 = z 2 , Quart. J. Math. Oxford Ser. (2) , 20 (1969), 129–137. MR 40 #1333

    Davenport H. , 'The equations 3x2 − 2 = y2 and 8x2 − 7 = z2 ' (1969 ) 20 Quart. J. Math. Oxford Ser. (2) : 129 -137.

    • Search Google Scholar
  • Brown, E. , Sets in which xy + k is always a square, Math. Comp. , 45 (1985), 613–620. MR 86k : 11019

    Brown E. , 'Sets in which xy + k is always a square ' (1985 ) 45 Math. Comp. : 613 -620.

  • Dujella, A. , Generalization of a problem of Diophantus, Acta Arith. , 65 (1993), 15–27. MR 94k :11031

    Dujella A. , 'Generalization of a problem of Diophantus ' (1993 ) 65 Acta Arith. : 15 -27.

  • Dujella, A. , Some polynomial formulas for Diophantine quadruples, Grazer Math. Ber. , 328 (1996), 25–30. MR 98 g:11030

    Dujella A. , 'Some polynomial formulas for Diophantine quadruples ' (1996 ) 328 Grazer Math. Ber. : 25 -30.

    • Search Google Scholar
  • Dujella, A. , The problem of Diophantus and Davenport for Gaussian integers, Glas. Mat. Ser. III , 32 (1997), 1–10. MR 98h :11033

    Dujella A. , 'The problem of Diophantus and Davenport for Gaussian integers ' (1997 ) 32 Glas. Mat. Ser. III : 1 -10.

    • Search Google Scholar
  • Dujella, A. and Fuchs, C. , Complete solution of a problem of Diophantus and Euler, J. London Math. Soc. , 71 (2005), 33–52. MR 2005g :11038

    Fuchs C. , 'Complete solution of a problem of Diophantus and Euler ' (2005 ) 71 J. London Math. Soc. : 33 -52.

    • Search Google Scholar
  • Dujella, A. , Filipin, A. and Fuchs, C. , Effective solution of the D(-1)-quadruple conjecture , preprint.

  • Dujella, A. and Franušić, Z. , On differences of two squares in some quadratic fields, Rocky Mountain J. Math. , 37 (2007), no. 2, 429–453. MR 2333379

    Franušić Z. , 'On differences of two squares in some quadratic fields ' (2007 ) 37 Rocky Mountain J. Math. : 429 -453.

    • Search Google Scholar
  • Gta, H. and Singh, K. , On k -triad sequences, Internat. J. Math. Math. Sci. , 8 (1985), 799–804. MR 87c :11019

    Singh K. , 'On k-triad sequences ' (1985 ) 8 Internat. J. Math. Math. Sci. : 799 -804.

  • Franušić, Z. , Diophantine quadruples in the ring ℤ[\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\sqrt 2$$ \end{document}], Math. Commun. , 9 (2004), 141–148. MR 2005k :11057

    Franušić Z. , '' (2004 ) 9 Diophantine quadruples in the ring ℤ[√2], Math. Commun. : 141 -148.

  • Franušić, Z. , Diophantine quadruples in ℤ[\documentclass{aastex} \usepackage{amsbsy} \usepackage{amsfonts} \usepackage{amssymb} \usepackage{bm} \usepackage{mathrsfs} \usepackage{pifont} \usepackage{stmaryrd} \usepackage{textcomp} \usepackage{upgreek} \usepackage{portland,xspace} \usepackage{amsmath,amsxtra} \usepackage{bbm} \pagestyle{empty} \DeclareMathSizes{10}{9}{7}{6} \begin{document} $$\sqrt {4k + 3}$$ \end{document}], preprint.

  • Kaplan, P. and Williams, K. S. , Pell’s equations x 2my 2 = −1, − −4 and continued fractions, J. Number Theory , 23 (1986), 169–182. MR 87g :11035

    Williams K. S. , 'Pell’s equations x2 − my2 = −1, − −4 and continued fractions ' (1986 ) 23 J. Number Theory : 169 -182.

    • Search Google Scholar
  • Mohanty, S. P. and Ramasamy, M. S. , On P r,k sequences, Fibonacci Quart. , 23 (1985), 36–44. MR 86h :11021

    Ramasamy M. S. , 'On Pr,k sequences ' (1985 ) 23 Fibonacci Quart. : 36 -44.

  • Stephen, A. J. and Williams, H. C. , Some computational results on a problem of Eisenstein , Théorie des nombres (Quebec, PQ, 1987), de Gruyter, Berlin, 1989, pp. 869–886.

  • Williams, H. C. , Eisenstein’s problem and continued fractions, Utilitas Math. , 37 (1990), 145–157. MR 91h :11018

    Williams H. C. , 'Eisenstein’s problem and continued fractions ' (1990 ) 37 Utilitas Math. : 145 -157.

    • Search Google Scholar

  • Impact Factor (2018): 0.309
  • Mathematics (miscellaneous) SJR Quartile Score (2018): Q3/li>
  • Scimago Journal Rank (2018): 0.253
  • SJR Hirsch-Index (2018): 21

Language: English, French, German

Founded in 1966
Publication: One volume of four issues annually
Publication Programme: 2020. Vol. 57.
Indexing and Abstracting Services:

  • CompuMath Citation Index
  • Mathematical Reviews
  • Referativnyi Zhurnal/li>
  • Research Alert
  • Science Citation Index Expanded (SciSearch)/li>
  • SCOPUS
  • The ISI Alerting Services

 

Subscribers can access the electronic version of every printed article.

Senior editors

Editor(s)-in-Chief: Pálfy Péter Pál

Managing Editor(s): Sági, Gábor

Editorial Board

  • Biró, András (Number theory)
  • Csáki, Endre (Probability theory and stochastic processes, Statistics)
  • Domokos, Mátyás (Algebra (Ring theory, Invariant theory))
  • Győri, Ervin (Graph and hypergraph theory, Extremal combinatorics, Designs and configurations)
  • O. H. Katona, Gyula (Combinatorics)
  • Márki, László (Algebra (Semigroup theory, Category theory, Ring theory))
  • Némethi, András (Algebraic geometry, Analytic spaces, Analysis on manifolds)
  • Pach, János (Combinatorics, Discrete and computational geometry)
  • Rásonyi, Miklós (Probability theory and stochastic processes, Financial mathematics)
  • Révész, Szilárd Gy. (Analysis (Approximation theory, Potential theory, Harmonic analysis, Functional analysis))
  • Ruzsa, Imre Z. (Number theory)
  • Soukup, Lajos (General topology, Set theory, Model theory, Algebraic logic, Measure and integration)
  • Stipsicz, András (Low dimensional topology and knot theory, Manifolds and cell complexes, Differential topology)
  • Szász, Domokos (Dynamical systems and ergodic theory, Mechanics of particles and systems)
  • Tóth, Géza (Combinatorial geometry)

STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA
Gábor Sági
Address: P.O. Box 127, H–1364 Budapest, Hungary
Phone: (36 1) 483 8344 ---- Fax: (36 1) 483 8333
E-mail: smh.studia@renyi.mta.hu

The author instruction is available in PDF.

Please, download the file from HERE

Manuscript submission: HERE